You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Simple Proof of the Fundamental Theorem of Kirby Calculus on Links
Transactions of the American Mathematical Society
Vol. 331, No. 1 (May, 1992), pp. 143-156
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2154000
Page Count: 14
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In this paper, we relate surgeries on links and Heegaard decompositions, relate framed links and surface mapping classes, and give a simple proof of the fundamental theorem of Kirby calculus on links by the presentation of the surface mapping class groups.
Transactions of the American Mathematical Society © 1992 American Mathematical Society